Loading...

rdhearne's Recent CancerCompass Activity

  • rdhearne has created a new message board discussion

    I have been on 100 mg of Tarceva since 2011. In September I will be 5 years NED. I would like to hear from others who have taken this drug long term and what your side effects are. I hVe fought kidney stones the past two years and wonder if that's possible you related. Has anyone just stopped taking it after a certain period of being cancer free? Thanks!

    August 03, 2016 view discussion
    • rdhearne has replied to a post on the message board

      I have been on 100 mg of Tarceva for 5 years and in September will have had NED for 5 years. My hair has been through a number of incarnations but mostly it has a straw-like quality. I've dealt with the diaahrea for all five years but half of an Imodium every morning helps. It made me sleepy at first but not so much any more. To fight the numbing fatigue my oncologist prescribed 5 mg of Ritalin in the morning and at ...

      August 03, 2016 view post
      • rdhearne has replied to a post on the message board

        I take Ritalin for fatigue and it has made all the difference in the world.  I had trouble getting out of bed in the mornings and now I no longer have that issue.

        view post
        • rdhearne has replied to a post on the message board

          Thank you for writing. It encourages me to hear from people who have been on Tarceva for years. I hope & pray I can be one of those people!

          view post
          • rdhearne has replied to a post on the message board

            I hope your husband is having good results with Tarceva.  I was diagnosed with a reoccurance of stage IV lung cancer in May 2011.  After 2 months of Tarceva my PET scan came back as "no evidence of disease".  Thank God for his healing power and the wonders of modern medicine.

            view post
            • rdhearne has replied to a post on the message board

              I have taken Tarceva for over a year and dry skin is a huge problem. My feet and hands tend to split and become sore.  My rash has been a problem off and on but has been more of an irritation than a real problem.  After the second month my PET scan came back as "no evidence of disease" so I can live with whatever side effects the medicine brings.  Good luck!

              view post
              • rdhearne has replied to a post on the message board

                I've been on Tarceva for over a year and have some of those same side effects.  My gait is iffy at times, but I also have neuropathy in my feet from my original chemo.  Memory loss is a problem sometimes but fatigue was a HUGE problem for me.  The doctor at MD Anderson prescribed Ritalin (yes, the ADD med!) and the difference was HUGE.  He said they use it a lot with cancer patients to fight fatig...

                view post
                • rdhearne has replied to a post on the message board

                  I hope your mom has started her Tarceva by now.  I take meds for blood pressure and cholesterol along with Tarceva.  I've been on Tarceva for over a year and have no evidence of disease.  

                  view post
                  Loading...
                  Load more activity
                  Loading more activity

                  About rdhearne

                  Patient, Survivor
                  Lung Cancer - Non-Small Cell
                  Cancer Treatments, Emotional Support, Side Effects, Spiritual Support

                  In 2009 I was diagnosed with nonsmall cell lung cancer. I am a nonsmoker who had no risk factors for lung cancer. I had surgery to remove the lower lobe of my left lung and then 16 weeks of IV chemo. My cancer reoccured in May 2011. Because it was located outside the lung, on the lining, it was stage IV. I began Tarceva in July 2011 and by September my PET scan came back as "no evidence of disease"! I continue to take Tarceva and have routine scans to keep track of any changes. God has been gracious to me.

                  We care about your feedback. Let us know how we can improve your CancerCompass experience.